MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, BIPOLAR; BIPOLAR GRASPING FORCEPS BIQ+

OLYMPUS WINTER & IBE GMBH HF-CABLE, BIPOLAR; BIPOLAR GRASPING FORCEPS BIQ+
Model Number A60000C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The product was repaired onsite at a local service center.A review of the device history record confirmed the device had no non-conformities or deviations regarding the described event.It has been five years since the subject device was manufactured.Based on the results of the investigation, the root cause of the broken cable could not be determined.However, a likely cause is improper handling by the user, in combination with wear and tear.The issue is addressed in the instructions for use (ifu): ¿the service life of hf cables is restricted to one year.Furthermore, the cable must be inspected before and after each use and reprocessing cycle.This can be done by slightly pulling the plug to identify if wires inside the cable are pre-damaged (a force with 20 n at most shall be used when pulling the plug).When the cable remains rigid and does not bend, this area of the cable is very likely faultless.Additionally, the cable shall be wound up with a diameter of less than 10 cm.When removing the cable, the plug shall be pulled and not the cable.¿ olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported that the bipolar cable was broken on an hf-cable, bipolar.The event occurred during preparation for use.There was no patient harm associated with the event.

Brand Name
HF-CABLE, BIPOLAR
Common Device Name
BIPOLAR GRASPING FORCEPS BIQ+
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17690633
Report Number9610773-2023-02468
Device Sequence Number6045154
Product Code GEI
UDI-Device Identifier04042761045285
UDI-Public04042761045285
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60000C
Device Lot Number183W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown